Hemoperitoneum presenting with the use of a topical hemostatic agent in oocyte retrieval: a case report
Service de Gynécologie-Obstétrique, CHU de Grenoble, Grenoble Cedex 09 38043, France
Journal of Medical Case Reports 2012, 6:395 doi:10.1186/1752-1947-6-395Published: 22 November 2012
Hemoperitoneum may occur from an ovarian puncture point after oocyte retrieval.
We report a case of massive hemoperitoneum following transvaginal ultrasound-guided oocyte retrieval in a 33-year-old Caucasian woman. The bleeding required emergency laparoscopy because of active bleeding from the ovarian puncture point. Hemostasis was very difficult to achieve, and traditional operative procedures were not efficient. The only way to stop the bleeding was by using an absorbable fibrinogen and thrombin sealant sponge, which was applied around the ovary. During laparoscopy three pints of packed red blood were administered. No specific alteration of screening coagulation tests was found one month later.
Hemostasis can be very difficult to achieve with traditional operative procedures. Topical hemostatic agents can be useful to preserve the ovary wherever possible.